Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 28, 2023, 10:50 AM CDT for 20 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2023, 10:50 AM CDT (15:50 UTC)
- Expired
- Mar 28, 2023, 5:39 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
541 WWUS74 KEWX 281550 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1050 AM CDT Tue Mar 28 2023 TXZ171>173-184>194-203>208-290000- /O.NEW.KEWX.WI.Y.0006.230328T1550Z-230329T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 1050 AM CDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 25 to 30 mph with gusts up to 35 mph. * WHERE...Portions of south central Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
265 WWUS74 KEWX 282239 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 539 PM CDT Tue Mar 28 2023 TXZ171>173-184>194-203>208-282345- /O.CAN.KEWX.WI.Y.0006.000000T0000Z-230329T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 539 PM CDT Tue Mar 28 2023 ...WIND ADVISORY IS CANCELLED... Sustained winds have fallen below 20 mph and the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 8:22 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 28, 8:22 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 822 AM CDT Tue Mar 28 2023 ...New UPDATE... .UPDATE... Issued at 819 AM CDT Tue Mar 28 2023 Showers have spread a bit farther east than we had previously anticipated. We have increased the POPs over this area for the next few hours. The cold front has moved through San Antonio and is approaching our souther border. Showers and isolated thunderstorms will continue to move southward through the morning moving south of our CWA by around noon. && .SHORT TERM... (Today through Wednesday) Issued at 245 AM CDT Tue Mar 28 2023 A few strong to severe thunderstorms developed across northeast Mexico and the southern Edwards Plateau area especially south central Val Verde and western Edwards counties between 11 PM Monday and 2 AM Tuesday. Other showers and sub-severe storms occurred east of Interstate 35 along a stationary front that sits across our local area just south of Highway 90. Isolated to scattered showers and isolated thunderstorms are forecast to continue overnight mainly across the coastal plains and over some areas of the southern Edwards Plateau and the Rio Grande. A cold front is pushing across central Texas and expected to enter the southern Edwards Plateau and the Hill Country around 5 AM. The latest HRRR fires up a line of convection across the southern Edwards Plateau mainly affecting the central and southern portions of Val Verde county between 5 and 8 AM. Some lingering showers could stay through late morning. Otherwise, strong northerly winds will take over south central Texas for most of the day with gusty winds of 30 to 35 mph. Can't rule out a few 40 mph gusts over some locations. We will monitor closely surface observations as the front pushes across the area in case of the need for a Wind Advisory, but for now, a Special Weather Statement will be issued with this forecast package to account for the breezy and gusty conditions. Much cooler today with highs in the 60s across the Hill Country, southern Edwards Plateau and some locations along the Rio Grande and low 70s across the rest of the local area. Dry weather conditions are forecast across most areas for this afternoon. However, a few showers can't be ruled out over the Rio Grande. Chances for showers return tonight into the overnight hours mainly across the eastern half of south central Texas as a mid level short wave moves across the local area. Overnight lows are expected to range from the mid 40s across the Hill Country to mid 50s over the coastal plains. Cooler weather conditions are anticipated for Wednesday with highs in the 60s and low 70s. Cloudy skies are expected for most of the day with some clearing over the southern Edwards Plateau mid to late afternoon. Isolated showers can't be ruled out over the Hill Country and east of Interstate 35 as the influence of the mid level short wave mentioned above continues. && .LONG TERM... (Wednesday night through Monday) Issued at 245 AM CDT Tue Mar 28 2023 A warm front is forecast to move back north into the area Wednesday night into Thursday morning, with deeper southerly flow and moisture saturating the column beneath a cap. The result should be areas of drizzle and fog develop southwest to northeast late Wednesday evening into Thursday morning, along with a slight chance of showers. The southerly low level flow and cap strengthen over most of the area Thursday afternoon and night. This should produce humid and warm conditions with slight chances for mainly showers. The exception could be a brief window Thursday evening across the northern Rio Grande Plains and southern Edwards Plateau where the cap may try to weaken, in response to slightly better forcing in the southwest flow aloft ahead of the next Pacific trough. Conditional on the cap eroding, there could be isolated storms Thursday evening, with a potential for a strong storm or two across Val Verde and Edwards counties. Confidence is currently low in this happening. Models are in better agreement that the associated cold front with the Pacific system will move through the area Friday afternoon and early evening and stall somewhere across South Texas and the Coastal Plains late Friday night. Being far removed from the better forcing to the north, and questions on the cap, chances for precipitation along the front currently appear low. However, conditional on the cap eroding and any deeper convection developing, there will be a small corridor of elevated CAPE pooled along and east of I-35, and modest bulk shear in place, which could result in a pulse strong storm or two. As details become better refined we will watch for convective chances along the cold front and any potential for strong to severe storms. Models are also in better agreement with the stalled front to the south Saturday morning lifting back north into the area Saturday afternoon and night. This could bring low chances for showers and storms back into the area. && .AVIATION... (12Z TAFS) Issued at 624 AM CDT Tue Mar 28 2023 A cold front is pushing across the area this morning while triggering some showers and thunderstorms across the southern Edwards Plateau including KDRT. Within the next several hours, the frontal passage pushes to the south into the coastal plains. Isolated showers may linger along the Rio Grande through late morning. Otherwise, dry weather conditions are expected across most of south central Texas through this afternoon including local terminals. Therefore, VFR conditions are expected to prevail across area airports through at least late tonight. Breezy and gusty northerly winds are forecast to affect the local areas through late this afternoon or early evening. A few light showers may return late tonight into the overnight hours and could lead for some cigs reduction. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 51 69 57 / 10 20 30 20 Austin Bergstrom Intl Airport 69 51 69 56 / 10 20 30 20 New Braunfels Muni Airport 71 52 69 56 / 10 20 20 20 Burnet Muni Airport 65 49 69 54 / 10 20 30 0 Del Rio Intl Airport 65 54 72 58 / 40 10 0 10 Georgetown Muni Airport 68 51 69 56 / 0 20 30 10 Hondo Muni Airport 70 52 67 57 / 30 30 20 20 San Marcos Muni Airport 70 52 69 56 / 10 20 20 20 La Grange - Fayette Regional 70 54 69 57 / 10 20 20 0 San Antonio Intl Airport 71 53 67 57 / 20 30 20 20 Stinson Muni Airport 71 55 69 59 / 20 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...76 Aviation...17
Hazardous weather outlook, Mar 28, 4:03 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Tue Mar 28 2023 TXZ171>173-183>194-202>209-217>225-228-290915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Tue Mar 28 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Breezy north winds of 15 to 25 mph and gusts up to 35 mph are expected across south central Texas this morning through late afternoon in the wake of a cold front. We will monitor closely surface observations in case of needing a Wind Advisory later on today. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 28, 6:05 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
605 AM CDT Tue Mar 28 2023
TXZ184-202-281145-
Kinney TX-Edwards TX-
605 AM CDT Tue Mar 28 2023
...A strong thunderstorm will impact portions of northern Kinney and
southwestern Edwards Counties through 645 AM CDT...
At 605 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Carta Valley, or 21 miles northwest of
Brackettville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2950 10066 2968 10067 2973 10017 2946 10016
TIME...MOT...LOC 1105Z 268DEG 21KT 2959 10058
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:59 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Mar 27, 10:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Mar 27, 11:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 53 min |
| Mar 27, 11:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 26 min |
| Mar 28, 12:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Mar 28, 12:56 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Mar 28, 6:05 AM CDT | Special Weather Statement | EWX | Kinney | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.